MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G50793
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Common name & product code = dqx wire, guide, catheter; pdu catheter for crossing total occlusions.Pma/510(k) number = k171897.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure, the coating of an approach cto microwire wire guide peeled off the distal end of the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 21aug2020.The hydrophilic coating of the device was activated with saline-wetted gauze immediately before each of two uses during the procedure.Latex gloves were worn.The wire was not kept hydrated when not in use.Green material flaked from the device, leaving metal exposed.The device was used via femoral access through a totally occluded anterior tibial artery.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an unknown procedure, the coating of an approach cto microwire wire guide peeled off the distal end of the device.Additional information received 21aug2020.The hydrophilic coating of the device was activated with saline-wetted gauze immediately before each of two uses during the procedure.Latex gloves were worn.The wire was not kept hydrated when not in use.Green material flaked from the device, leaving metal exposed.The device was used via femoral access through a totally occluded anterior tibial artery.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant returned one used wire to cook for investigation.Physical examination of the returned device confirmed that the ptfe coating was peeled on the distal portion of wire.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The supplier investigation was received on 29oct2020.In response to this incident, the supplier performed analysis of the returned product and a review of the manufacturing and inspection record.The supplier confirmed through device analysis of the returned wire that the ptfe coating was peeled from about 85cm to 93m at the tip of the wire.Through the review of the manufacturing record, the supplier determined that the ptfe adhesion test before shipment met the acceptance criteria, there was no issue related to the complaint.The supplier concluded that the excessive sliding resistance exceeding the product performance between the product and the device with the wire during the two uses most likely caused the peeling of the ptfe coating.The supplier concluded no action is needed as a result of this event as the complaint occurred as a result of excessive operation exceeding the product performance.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: intended use ¿approach cto and approach hydro st wire guides are intended for use in facilitating delivery of percutaneous catheters into the peripheral vasculature.¿ warnings: ¿this wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.¿ precautions: ¿avoid manipulating or withdrawing the wire back through a metal needle or cannula.A sharp edge may scrape the coating or shear the wire guide.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the wire guide has been inserted in the vessel.¿ ¿excessive tightening of the torque device (if provided) onto the wire guide may result in abrasion of the coating on the wire.¿ instructions for use: ¿note: if resistance is noted tactiley or visually under fluoroscopy, determine the cause and take action necessary to relieve the resistance.Advancement and withdrawal of the wire guide should be performed slowly and carefully.¿ how supplied ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded that user technique and the procedure most likely contributed to this incident.As reported, the device was used two times with the coating being reactivated before reuse.The excessive sliding resistance between the product and the other concomitant devices used during the multiple uses of this wire guide most likely caused the ptfe coating to peel.The ifu warnings include that the ¿wire guide is a delicate instrument and should be handled carefully; forceful angulation should be avoided.¿ per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10219047
Report Number1820334-2020-01237
Device Sequence Number3106754
Product Code DQX
UDI-Device Identifier00827002507937
UDI-Public(01)00827002507937(17)230819(10)9728893
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Model NumberG50793
Device Catalogue NumberCMW-14-300-25G
Device Lot Number9728893
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2020
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer08/21/2020
11/03/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date09/30/2020
11/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.6FR CXI CATHETER